MAUDE Adverse Event Report: DEPUY SPINE INC VERSE QUICK STICK, SLEEVE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VERSE QUICK STICK, SLEEVE; MISC ORTHO SURGICAL INSTR
Model Number 299704215
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date that during the cleaning process it was noticed that the quick stick sleeve does not fit properly on the top notch of the screw head.Tip of inserter appears stripped.There was no procedure and patient involved.This complaint involves thirty-three (33) devices.This report is for (1) verse quick stick, sleeve.This report is 1 of 1 for (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for verse quick stick, sleeve was conducted identifying that lot number gm4815102 was released in a single batch.Batch1: lot qty of 112 units were released on july 13, 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: there are a total of 24 verse quick stick, sleeves, and 20 verse quick stick, tubes were received at customer quality (cq).Upon visual inspection, there were locking facilitator springs noticed bent/deformed on the received devices.Functional testing: all the sleeve and tube combinations were tried to be assembled at cq.They were able to be assembled as intended.Complete functional testing could not be performed since the other mating devices(screws) were not returned.However, the deformed/bent condition of the locking spring might have contributed to the reported condition.Can the complaint be replicated with the returned device(s)? unable to perform.Dimension inspection: it was not performed due to post-manufacturing damage.Complaint confirmed? yes.Conclusion: the complaint can be confirmed for unable to assemble as the bent condition could have caused the reported issue.But there was no stripped condition noticed on the device so the complaint would not be confirmed for the stripped issue.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is 1 of 10 for (b)(4).

Brand Name
VERSE QUICK STICK, SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11131345
Report Number1526439-2021-00101
Device Sequence Number3247710
Product Code LXH
UDI-Device Identifier10705034467566
UDI-Public10705034467566
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704215
Device Catalogue Number299704215
Device Lot NumberGM4815102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/08/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, SLEEVE; VERSE QUICK STICK, TUBE; VERSE QUICK STICK, TUBE